Alert archive / Illinois / Wind Advisories in 2006
Wind Advisory 6, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at May 11, 2006, 3:37 AM CDT for 27 counties in Illinois. It took effect at May 11, 2006, 11:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2006, 3:37 AM CDT (08:37 UTC)
- In effect from
- May 11, 2006, 11:00 AM CDT
- Expired
- May 11, 2006, 3:22 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
All 27 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KILX 110837 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 337 AM CDT THU MAY 11 2006 ...DEEPENING STORM SYSTEM TO PRODUCE STRONG WINDS ACROSS CENTRAL ILLINOIS TODAY AND TONIGHT... ILZ027>031-036>038-040>057-061-111245- /O.NEW.KILX.WI.Y.0006.060511T1600Z-060512T0500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 337 AM CDT THU MAY 11 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT CDT TONIGHT. DEEPENING LOW PRESSURE SYSTEM MOVING ACROSS THE NORTHERN HALF OF THE STATE WILL CREATE A TIGHT PRESSURE GRADIENT BACK THROUGH CENTRAL ILLINOIS. AS A RESULT...SUSTAINED WINDS IN EXCESS OF 30 MPH SHOULD DEVELOP AROUND MID DAY...CONTINUING THROUGH THE AFTERNOON AND EVENING HOURS. GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN THE ADVISORY AREA...MAINLY NORTH OF INTERSTATE 70. MANY OF THE MAIN INTERSTATE CORRIDORS IN THE STATE WILL BE ADVERSELY AFFECTED. WINDS WILL BE OUT OF THE WEST...CREATING A VERY STRONG CROSS WIND TO NORTH-SOUTH ORIENTED THOROUGHFARES. HIGH PROFILE VEHICLES ARE ESPECIALLY AT RISK WHEN TRAVELING ALONG THESE ROUTES. ALL VEHICLES SHOULD USE EXTRA CAUTION. $$ HJS
2 follow-up statements
000 WWUS73 KILX 111552 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1052 AM CDT THU MAY 11 2006 ...DEEP LOW PRESSURE OVER WEST CENTRAL LOWER MICHIGAN TO PRODUCE STRONG WINDS ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND EVENING... ILZ027>031-036>038-040>057-061-112100- /O.CON.KILX.WI.Y.0006.060511T1600Z-060512T0500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 1052 AM CDT THU MAY 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. DEEPENING LOW PRESSURE OVER WEST CENTRAL LOWER MICHIGAN WILL CREATE A VERY TIGHT PRESSURE GRADIENT BACK ACROSS CENTRAL ILLINOIS. AS A RESULT...SUSTAINED WINDS OF 25 TO 35 MPH SHOULD DEVELOP AROUND MID DAY...CONTINUING THROUGH THE AFTERNOON AND EVENING HOURS. GUSTS UP TO 45 MPH ARE POSSIBLE ACROSS CENTRAL ILLINOIS NORTH OF I-70...WITH THE STRONGEST WINDS EXPECTED FROM I-74 NORTH LIKE AT BLOOMINGTON AND CHAMPAIGN. MANY OF THE MAIN INTERSTATE CORRIDORS IN THE STATE LIKE I-55 AND I-57 WILL BE ADVERSELY AFFECTED. WINDS WILL BE OUT OF THE WEST...CREATING A VERY STRONG CROSS WIND TO NORTH-SOUTH ORIENTED THOROUGHFARES. HIGH PROFILE VEHICLES ARE ESPECIALLY AT RISK WHEN TRAVELING ALONG THESE ROUTES. ALL VEHICLES SHOULD USE EXTRA CAUTION. $$ KMH/HJS
000 WWUS73 KILX 112022 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 322 PM CDT THU MAY 11 2006 ...WIND ADVISORY NO LONGER IN EFFECT OVER CENTRAL ILLINOIS... .ALTHOUGH WINDS WILL BE GUSTY FOR A COUPLE HOURS THIS EVENING...WIND SPEEDS SHOULD STAY BELOW ADVISORY CRITERIA. ILZ027>031-036>038-040>057-061-112130- /O.CAN.KILX.WI.Y.0006.000000T0000Z-060512T0500Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE 322 PM CDT THU MAY 11 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at May 11, 3:19 AM CDT, 18 minutes earlier.
Area forecast discussion, May 11, 3:19 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 319 AM CDT THU MAY 11 2006 .DISCUSSION... SHOWERS MOSTLY CONFINED TO THE ERN HALF OF THE STATE THIS MORNING AS THE LOW DEEPENS OVER THE UPPER MIDWEST. WAVE COMING INTO THE NRN PLAINS WRAPPING UP AND AROUND MASSIVE AREA OF DISTURBED WEATHER ON SATELLITE IMAGERY THIS MORNING OVER THE GREAT LAKES. SFC LOW MOVING THRU SRN MI AT 06Z...DRAGGING FRONT INTO THE APPALACHIANS AND ACROSS THE WRN GULF STATES. SOME OF THE FORECAST ISSUES REMAIN THE SAME...THE LOW MOVING INTO THE MIDWEST AND ITS DEEPENING/STALLING OVER THE REGION. GOING FORECAST IS LOW POP SATURATED...AND THERE HAS BEEN VERY LITTLE TO CHANGE IN THE GOING FORECAST. ONE THING THAT HAS BEEN ADDED IS THE WIND ADVISORY FOR AREAS MAINLY NORTH OF INTERSTATE 70 TODAY. MODELS COMING INTO SLIGHTLY BETTER AGREEMENT...AND GOING WITH A BLEND. SHORT TERM...TODAY THROUGH FRIDAY... MAIN SHORT TERM ISSUE WILL BE WINDS TODAY. DEEPENING PRESSURE GRADIENT ACROSS THE REGION WILL BRING WINDS UP TO ADVISORY CRITERIA LATER THIS MORNING...ESPECIALLY TO THE NORTH AND EAST. CURRENT SATELLITE TRENDS ALSO HINT AT THE POSSIBILITY OF SOME CLOUD BREAKS WEST OF INTERSTATE 155. IN PLACES WHERE THE SUN MAY GET THRU...SOME DEEPER MIXING MAY TRANSFER DOWN A MID LEVEL JET. BUFKIT SOUNDINGS ARE POINTING TO MIXING DOWN WINDS IN EXCESS OF 45KTS...WITH A MIXING LEVEL HEIGHT UP TO 700MB. THIS WILL HAVE TO BE WATCHED THROUGHOUT THE SHORT TERM. OTHER THAN THAT...UPPER LEVEL LOW PROGGED TO MOVE INTO THE REGION AND CONTINUE TO SPIN OVER THE SRN TIP OF LAKE MICHIGAN AND THE IL/IN BORDER THROUGH FRIDAY NIGHT...BRINGING AN ONGOING CHANCE FOR POPS. PRECIP CHANCES ARE TWO-FOLD...CLOSE TO THE LOW WHERE PLENTY OF LIFT CAN KEEP WRAP AROUND MOISTURE AND SRLY MOISTURE INFLUX PUMPING OUT SHOWERS. THE OTHER PRECIP IS JUST OUTSIDE OF THE WRAP AROUND...WHERE DRY AIR BEING PULLED INTO THE WRN HALF OF THE SYSTEM WILL BREAK OUT THE CLOUDS LONG ENOUGH FOR JUST A TOUCH OF INSOLATION AND SOME MORE DIURNAL CONVECTIVE ACTIVITY. LONG TERM...SATURDAY THROUGH WEDNESDAY... MORE OF THE SAME WHILE THE LOW FINALLY WOBBLES A BIT...RETROGRADING TO THE NW FOR THE FIRST HALF OF THE WEEKEND...BEFORE WEAKENING SLIGHTLY AND OPENING UP TO ANOTHER WAVE MOVING ACROSS THE NRN TIER OF THE CONUS MIDWEEK. SURFACE WISE...CLOUDY CONDITIONS LIKELY TO CONTINUE...WITH MINIMAL DIURNAL SWING...EXCEPT FROM TIME TO TIME IN THE WEST WHERE THE BREAK OUT OF CLOUDS IS MORE LIKELY AWAY FROM THE LOW. FORECAST SATURATED WITH LOW POPS IN PROXIMITY TO THE LOW...AND WILL BE TWEAKED WITH MORE DETAIL WHEN TIME GROWS SHORTER. && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN EFFECT FOR AREAS NORTH OF INTERSTATE 70 FROM 11AM TO MIDNIGHT. && HJS
Hazardous weather outlook, May 10, 11:14 AM CDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1114 AM CDT WED MAY 10 2006 ILZ027>031-036>038-040>044-047>054-061-111100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-SHELBY- 1114 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT NEAR THE ILLINOIS RIVER THIS MORNING WILL TRACK SLOWLY ACROSS CENTRAL ILLINOIS THIS AFTERNOON. ONLY A FEW WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG UPPER LEVEL STORM SYSTEM WILL DOMINATE THE WEATHER PICTURE ACROSS CENTRAL ILLINOIS INTO THE WEEKEND. STRONG WINDS WILL BRING IN UNSEASONABLY COOL WEATHER TO THE MIDWEST. NORTHWEST WINDS OF 20 TO 30 MPH WILL BE COMMON OVER CENTRAL ILLINOIS ON THURSDAY WITH GUSTS AT TIMES REACHING 40 MPH. DURING THE AFTERNOON AND EVENING HOURS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO SUNDAY. TEMPERATURES ALOFT WILL BE QUITE COLD FOR THIS TIME OF YEAR RESULTING IN THE POSSIBILITY THAT A FEW OF THE THUNDERSTORMS MAY PRODUCE SOME HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ045-046-055>057-111100- CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR- 1114 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT NEAR THE ILLINOIS RIVER THIS MORNING WILL TRACK SLOWLY ACROSS CENTRAL ILLINOIS THIS AFTERNOON BRINGING WITH IT THE THREAT FOR SCATTERED THUNDERSTORMS. SOME OF THE THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE SEVERE THREAT SHOULD DIMINISH ACROSS THE AREA THIS EVENING AS THE STORM SYSTEM AND COLD FRONT SHIFT TO OUR EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG UPPER LEVEL STORM SYSTEM WILL DOMINATE THE WEATHER PICTURE ACROSS CENTRAL AND EAST CENTRAL ILLINOIS INTO THE WEEKEND. STRONG WINDS WILL BRING IN UNSEASONABLY COOL WEATHER TO THE MIDWEST. NORTHWEST WINDS OF 20 TO 30 MPH WILL BE COMMON OVER THE AREA ON THURSDAY WITH GUSTS AT TIMES REACHING 40 MPH. DURING THE AFTERNOON AND EVENING HOURS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO SUNDAY. TEMPERATURES ALOFT WILL BE QUITE COLD FOR THIS TIME OF YEAR RESULTING IN THE POSSIBILITY THAT A FEW OF THE THUNDERSTORMS MAY PRODUCE SOME HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. PRESENT INDICATIONS SUGGEST THE PRIMARY THREAT TIME WILL BE FROM NOON UNTIL 600 PM THIS EVENING. ILZ062-063-066>068-071>073-111100- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1114 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF A COLD FRONT NEAR THE ILLINOIS RIVER AND A DEEPENING LOW PRESSURE SYSTEM ACROSS SOUTHERN ILLINOIS THIS AFTERNOON WILL PROVIDE THE THREAT FOR SEVERE THUNDERSTORMS OVER PARTS OF SOUTHEAST ILLINOIS. SOME OF THE THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...ESPECIALLY IN AREAS ALONG AND JUST TO THE EAST OF THE STORM TRACK. CURRENT DATA SUGGESTS LOW PRESSURE WILL CROSS SOUTHERN ILLINOIS AND MOVE INTO CENTRAL INDIANA BY EARLY THIS EVENING. THAT WOULD PUT AREAS MAINLY ALONG AND SOUTH OF INTERSTATE 70 CORRIDOR NEAR THE TRACK OF THE LOW...ENHANCING THE ISOLATED TORNADO THREAT. ANY SEVERE WEATHER WHICH DEVELOPS THIS AFTERNOON SHOULD DIMINISH ACROSS THE AREA THIS EVENING AS THE STORM SYSTEM AND COLD FRONT SHIFT TO OUR EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG UPPER LEVEL STORM SYSTEM WILL DOMINATE THE WEATHER PICTURE ACROSS SOUTHEAST ILLINOIS INTO THE WEEKEND. STRONG WINDS WILL BRING IN UNSEASONABLY COOL WEATHER TO THE MIDWEST. NORTHWEST WINDS OF 20 TO 30 MPH WILL BE COMMON OVER SOUTHEAST ILLINOIS ON THURSDAY WITH GUSTS AT TIMES REACHING 40 MPH. DURING THE AFTERNOON AND EVENING HOURS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO SUNDAY. TEMPERATURES ALOFT WILL BE QUITE COLD FOR THIS TIME OF YEAR RESULTING IN THE POSSIBILITY THAT A FEW OF THE THUNDERSTORMS MAY PRODUCE SOME HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO EARLY THIS EVENING. IT APPEARS THE PRIMARY THREAT TIME WILL BE FROM NOON UNTIL 600 PM THIS EVENING. GOETSCH
Nearby
Wind Advisories in Illinois, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.